Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering with cough, cold and soar throat. Taking benadryl syrup. How to get rid of this problem?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 3000 Questions
From past 2 days I'm suffering with cough, cold and soar throat. Initially it started with throat pain after that cold and cough. Currently I'm taking benadryl syrup.

Still I'm suffering with cough. What medicine I have to use to get rid of this problem ?
Posted Thu, 1 Nov 2012 in General Health
Answered by Dr. Saurabh Gupta 23 minutes later

Thanks for posting your query.

Most colds clear up within 1 week, but some last for as long as 2 weeks.

Continue with benadryl syrup.

Most sore throats that accompany colds are caused by viruses and will resolve.

Throat pain is often the same as those used to treat cold symptoms: drink plenty of fluids and get plenty of rest. For extremely sore throats, gargle with warm saline, drinking warm soup through a straw or sucking on ice chips.

One to two teaspoons of honey before bed worked as well as the leading conventional cough medicine ingredient (dextromethorphan).

Try some of these other sore throat pain-relieving tips:

Gargle with warm saline.
Use a humidifier.
Avoid smoke and other irritants.
Limit talking, which may lead to laryngitis.
Try a throat lozenge.
Drink lots of fluids.
Try ibuprofen or other pain relievers.
Suck on a frozen pop.

Hope I have answered your query. Let me know if you have any more concerns.

Please accept my answer in case you do not have further queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor